MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Use of Device Problem (1670)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that she received second and third degree burns on her right leg from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for her injuries, as well as several follow up care visits.The instructions for proper use have clear warnings that state "caution: do not place on lap or lift in your hands while in operation and if the unit still contains water", "caution: never move or lift the inhaler while it is in use.Do not remove the inhaler hood and vent assembly after turning on the inhaler.Steam is produced by boiling water; tilting can cause water spill and possible burns", as well as "never move the appliance while in use.It can spill hot water if tilted or tipped over causing injury".Kaz usa, inc.Has requested that the product be returned to our company for testing.
 
Additional Manufacturer Narrative
The product returned was model vih200, not v1200-6-vv1 as they originally reported to our company.
 
Event or Problem Description
A consumer reported that she received second and third degree burns on her right leg from hot water that spilled from the personal steam inhaler during use.Medical intervention was sought for her injuries, as well as several follow up care visits.

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key13388762
Report Number1314800-2022-00004
Device Sequence Number19293445
Product Code KFZ
UDI-Device Identifier00328785002492
UDI-Public00328785002492
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200
Device Lot Number24819MGH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date01/28/2022
Supplement Report FDA Received Date02/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient SexFemale
Patient RaceWhite